Alert archive / Utah / Wind Advisories in 2020

Wind Advisory 26, NWS Salt Lake City, UT

December 22, 2020

NWS Salt Lake City, UT issued this wind advisory at Dec 22, 2020, 2:49 AM MST. It took effect at Dec 22, 2020, 8:00 PM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2020, 2:49 AM MST (09:49 UTC)
In effect from
Dec 22, 2020, 8:00 PM MST
Expired
Dec 23, 2020, 11:00 AM MST
In force
15 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

852 
WWUS75 KSLC 220949
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
249 AM MST Tue Dec 22 2020

UTZ019-221800-
/O.NEW.KSLC.WI.Y.0026.201223T0300Z-201223T1800Z/
Utahs Dixie and Zion National Park-
Including the city of St George
249 AM MST Tue Dec 22 2020

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST
WEDNESDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 50 mph
  expected near canyons.

* WHERE...Washington County canyon wind areas, this excludes the
  city of St. George.

* WHEN...From 8 PM this evening to 11 AM MST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Difficult travel for high profile
  vehicles along east-west running routes including SR-9 near
  Hurricane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
3 follow-up statements
556 
WWUS75 KSLC 222222
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
322 PM MST Tue Dec 22 2020

UTZ019-230630-
/O.CON.KSLC.WI.Y.0026.201223T0300Z-201223T1800Z/
Utahs Dixie and Zion National Park-
Including the city of St George
322 PM MST Tue Dec 22 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
11 AM MST WEDNESDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 50 mph 
  expected near canyons.

* WHERE...Washington County canyon wind areas, this excludes the 
  city of St. George.

* WHEN...From 8 PM this evening to 11 AM MST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Difficult travel for high profile
  vehicles along east-west running routes including SR-9 near
  Hurricane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
881 
WWUS75 KSLC 230533
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1033 PM MST Tue Dec 22 2020

UTZ019-231200-
/O.CON.KSLC.WI.Y.0026.000000T0000Z-201223T1800Z/
Utahs Dixie and Zion National Park-
Including the city of St George
1033 PM MST Tue Dec 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Utahs Dixie and Zion National Park.

* WHEN...Until 11 AM MST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Difficult travel for high 
  profile vehicles along east-west running routes including SR-9 
  near Hurricane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
332 
WWUS75 KSLC 230932
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
232 AM MST Wed Dec 23 2020

UTZ019-231800-
/O.CON.KSLC.WI.Y.0026.000000T0000Z-201223T1800Z/
Utahs Dixie and Zion National Park-
Including the city of St George
232 AM MST Wed Dec 23 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Washington County canyon wind areas, this excludes the 
  city of St. George.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Difficult travel for high 
  profile vehicles along east-west running routes including SR-9 
  near Hurricane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Dec 21, 10:12 PM MST, 4 hours 37 minutes earlier.

Area forecast discussion, Dec 21, 10:12 PM MST, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1012 PM MST Mon Dec 21 2020

.SYNOPSIS...

High pressure will continue to slide eastward over the forecast
area through the overnight hours, maintaining dry conditions. A cold
front will push through northern Utah tomorrow and into southern
Utah tomorrow night. High pressure will follow through the late
week, with valley inversions developing.

&&

.DISCUSSION...Scattered high clouds associated with a very weak
disturbance moving across northern Utah and Uinta County, Wyoming
will exit into Wyoming within the next few hours resulting in
clear skies across the entire CWA.

A storm system over Washington with its associated cold front
stretching southward into northern CA will move southeast into NW
Utah by mid morning tomorrow. Temperatures are sharply colder
behind this front and a quick burst of snow should accompany this
front as it moves through northern Utah where the best dynamics
are colocated. Moderate to strong winds are expected with and
behind the front, especially across the Great Salt Lake desert,
the western Uinta Basin, southwest Wyoming, and in Castle Country.
Have updated the forecast for tomorrow to include stronger winds
than previously forecasted.

PoPs look somewhat deficient across northern Utah and SW Wyoming
for Tuesday afternoon based on the dynamics of this system. Most
model guidance appear to be under forecasting the PoPs, but did
not want to raise the PoPs and handcuff the mid crew without
seeing all the latest guidance. So did not touch the PoPs for now.
Also, will suggest extending higher PoPs into the overnight hours
as the NAM and GFS both are showing moist unstable NW flow
continuing along the Wasatch Front and Mountains through at least
the evening hours. Would not be surprised if some lake enhanced
showers develop southeast of the GSL overnight as well as another
piece of energy rotates across northern Utah.

&&

.AVIATION...VFR conditions are expected at KSLC through about
15-16Z Tuesday with southeast winds. A sharp cold front will move
trough about 16-17Z with winds shifting to the northwest and potential
wind gusts over 30 kts through the early afternoon. There is a 40%
chance of MVFR conditions in snow at times through Tuesday
evening.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

PUBLIC...Struthwolf
AVIATION...

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Dec 21, 3:52 PM MST, 10 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
352 PM MST Mon Dec 21 2020

UTZ001>016-019>021-517-518-WYZ021-222300-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
352 PM MST Mon Dec 21 2020

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The next storm system will push a cold front into the area
Tuesday. This storm will bring mostly minor accumulating snow to
northern Utah mountains by late Tuesday afternoon into Wednesday
morning. Gusty winds are possible for most areas with the front,
especially near Wendover, in the western Uinta Basin, Castle
County, and over southwest Wyoming.

High pressure aloft will cover the outlook area late in the week.
Building inversions and worsening air quality along the Wasatch
Front can be expected. Valley fog may impact areas of northern,
central and eastern Utah late in the week. Saturday looks to be
the next potential precipitation event.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 2:44 AM MSTWinter Weather AdvisorySLC27 hr

Nearby

Wind Advisories in Utah, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.